MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY

PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY
Catalog Number PNS5F130SIM
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/22/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the middle meningeal artery (mma) using a neuron select catheter 5f (5f select), a benchmark 6f 071 delivery catheter (benchmark), a non-penumbra sheath (6f), and a guidewire (0.038).The physician gained right radial access and advanced the benchmark and the 5f select through the sheath over the guidewire to the aortic arch.The benchmark was then placed in the subclavian artery.While selecting the ica using the 5f select, the physician observed that the 5f select appeared to be damaged under fluoroscopy.The physician decided to remove 5f select.While retracting the 5f select, the 5f select fractured at the distal end in the aortic arch.The 5f select was removed and the fractured portion remained in the aortic arch while the physician continued the coil embolization procedure using another 5f select.After completion of the coil embolization procedure, the physician gained right femoral access and a 9f sheath was placed.The physician advanced a snare device to retrieve the fractured 5f select segment.While retracting into the sheath, the physician observed under fluoroscopy that the 5f select fractured at the distal end and two small fragments fell downstream into the muscular branches near the sfa.The physician determined it was safe to leave the remaining fragments in the muscular branches as there was no obstruction.The procedure was completed at this point.It was reported that the patient was doing well next day.
 
Additional Manufacturer Narrative
Evaluation of the returned neuron select catheter 5f (5f select) confirmed that the catheter was fractured.This type of damage is consistent with the device being advanced or torqued unrestrained against resistance.Based on the reported event, the root cause of resistance during the procedure could not be determined.Further evaluation of the 5f select revealed damage and an additional fracture on the device.This damage likely occurred during snaring for removal.The distal fractured fragment was not returned for evaluation.Penumbra devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON SELECT CATHETER 5F
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24654851
Report Number3005168196-2026-00091
Device Sequence Number5763373
Product Code DQY
UDI-Device Identifier00814548010236
UDI-Public00814548010236
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2026
Device Catalogue NumberPNS5F130SIM
Device Lot NumberH00002811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2026
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale